Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 61, NWS Lake Charles, LA

June 3, 2007Rapides Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 3, 2007, 2:15 PM CDT for Rapides Parish, Louisiana. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2007, 2:15 PM CDT (19:15 UTC)
Expired
Jun 3, 2007, 3:00 PM CDT
In force
45 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Rapides Parish, LA

What was reported inside it

TimeReportWhereRemark
Jun 3, 2:50 PM CDTTSTM WND GST 436 Wnw Alexandria, LAMEASURED AT ALEXANDRIA INTERNATIONAL AIRPORT
Jun 3, 2:52 PM CDTTSTM WND GST 61Alexandria, LAMEASURED BY NWS WEATHER STATION AT RAPIDES PARISH 911 CENTER
Jun 3, 3:00 PM CDTTSTM WND DMGAlexandria, LANUMEROUS TREES AND POWER LINES DOWN WITHIN ALEXANDRIA AND CONTINUING UP THROUGH BOYCE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 12:22 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1497 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 031918
SVRLCH
LAC079-032000-
/O.NEW.KLCH.SV.W.0061.070603T1915Z-070603T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
215 PM CDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RAPIDES PARISH IN CENTRAL LOUISIANA...
   THIS INCLUDES THE CITIES OF...HINESTON...GLENMORA...ALEXANDRIA...

* UNTIL 300 PM CDT

* AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 22 MILES WEST OF BOYCE TO 11
  MILES WEST OF HINESTON TO 22 MILES SOUTHWEST OF HINESTON...OR ALONG
  A LINE EXTENDING FROM SIMPSON TO PITKIN...AND MOVING EAST AT 50 
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HINESTON BY 220 PM CDT...
  BOYCE BY 230 PM CDT...
  GLENMORA BY 235 PM CDT...
  ALEXANDRIA BY 240 PM CDT...
  PINEVILLE...LECOMPTE AND BALL BY 245 PM CDT...
  CHENEYVILLE BY 250 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR NEAR COTILE LAKE...LAKE RODEMACHER...AND COCODRIE LAKE... 
GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. DAMAGING 
WINDS CAN CAPSIZE BOATS.  AND REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
VERNON AND BEAUREGARD PARISHES. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA.

LAT...LON 3136 9292 3126 9280 3115 9280 3090 9280
      3092 9250 3097 9248 3102 9238 3098 9231
      3098 9222 3114 9225 3135 9223 3134 9209
      3147 9218 3138 9267 3150 9272

$$

SHAMBURGER
1 follow-up statement
000 
WWUS54 KLCH 031943
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
242 PM CDT SUN JUN 3 2007

LAC079-032000-
/O.CON.KLCH.SV.W.0061.000000T0000Z-070603T2000Z/
RAPIDES LA-
242 PM CDT SUN JUN 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR RAPIDES PARISH...

AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF BOYCE TO
HINESTON TO 9 MILES SOUTHWEST OF UNION HILL...OR ALONG A LINE 
EXTENDING FROM COLFAX TO HINESTON TO ELIZABETH...MOVING EAST AT 45 
MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
  FOREST HILL AND ALEXANDRIA BY 250 PM CDT...
  PINEVILLE...LECOMPTE AND BALL BY 255 PM CDT...
  CHENEYVILLE AND 6 MILES WEST OF ECHO BY 300 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR NEAR COTILE LAKE...LAKE RODEMACHER...AND COCODRIE LAKE... 
GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. DAMAGING 
WINDS CAN CAPSIZE BOATS.  AND REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
VERNON PARISH...WITH NUMEROUS POWER OUTAGES REPORTED. THIS IS AN 
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA.

LAT...LON 3136 9292 3126 9280 3115 9280 3090 9280
      3092 9250 3097 9248 3102 9238 3098 9231
      3098 9222 3114 9225 3135 9223 3134 9209
      3147 9218 3138 9267 3150 9272

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:29 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 3, 12:29 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1229 PM CDT SUN JUN 3 2007

.UPDATE...
HAVE UPDATED ZONES FOR MCS MOVING INTO SE TX AND FOR SVR TSTM
WATCH UNTIL 6 PM.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  87  71  88 /  40  40  10  20
KBPT  74  87  71  88 /  20  40  10  20
KAEX  72  89  71  89 /  20  40  10  20
KLFT  71  87  71  89 /  40  40  10  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...AND
     VERNON.

TX...SEVERE THUNDERSTORM WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING
     ZONES: HARDIN...JASPER...NEWTON...ORANGE...AND TYLER.

GM...NONE.
&&

K. KUYPER
Hazardous weather outlook, Jun 3, 5:31 AM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
531 AM CDT SUN JUN 3 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-041045-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
531 AM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR THUNDERSTORMS BRIEFLY REACHING SEVERE LEVELS
THIS AFTERNOON FOR THE INTERIOR OF SOUTHEAST TEXAS AND WESTERN
PORTIONS OF CENTRAL LOUISIANA. THIS IS DUE TO INCREASING MOISTURE
AND INSTABILITY AHEAD OF UPPER LEVEL DISTURBANCES IN A NORTHWESTERLY
FLOW.

THERE WILL BE A POSSIBLITY THAT SOME STORMS COULD CONTAIN
LARGE HAIL. THERE IS ALSO AN OUTSIDE CHANCE FOR LOCALLY HEAVY
RAINFALL AND STRONG DOWNBURST WINDS OVER THE LAKES AREA OF
SOUTHEAST TEXAS AND JUST ACROSS THE SABINE RIVER INTO CENTRAL
LOUISIANA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BEYOND TUESDAY...RAIN CHANCES DIMINISH AND TEMPERATURES SHOULD
INCREASE TO ABOVE SEASONAL NORMS AS RIDGING BUILDS IN.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS IS NOT ANTICIPATED.

JS

In the hours before

Local storm report, Jun 3, 12:16 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1216 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     WATER SPOUT      14 SE CAMERON           29.65N 93.13W
06/03/2007                   GMZ452             LA   PUBLIC

            3 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
            CAMERON BLOCK 65.

&&

SHAMBURGER
Local storm report, Jun 3, 12:17 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1217 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     WATER SPOUT      14 SE CAMERON           29.65N 93.13W
06/03/2007                   GMZ452             LA   PUBLIC

            3 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
            CAMERON BLOCK 65.

0915 AM     WATER SPOUT      16 SE CAMERON           29.63N 93.11W
06/03/2007                   GMZ452             LA   PUBLIC

            5 WATERSPOUTS OCCURRING AT ONE TIME WERE REPORTED 3 TO 4
            MILES APART BETWEEN WEST CAMERON BLOCKS 66 AND 71 AND
            MOVING SOUTH. REPORT RECEIVED AT 940 AM CDT.

1000 AM     WATER SPOUT      19 SW CAMERON           29.60N 93.52W
06/03/2007                   GMZ450             LA   PUBLIC

            WATERSPOUT OBSERVED FOR 15 TO 20 MINUTES FROM OIL RIG IN
            WEST CAMERON BLOCK 112.

1000 AM     WATER SPOUT      17 SSE CAMERON          29.57N 93.19W
06/03/2007                   GMZ452             LA   PUBLIC

            2 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
            CAMERON BLOCK 101

&&

SHAMBURGER
Local storm report, Jun 3, 1:31 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
131 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     TSTM WND DMG     1 S WOODVILLE           30.76N 94.42W
06/03/2007                   TYLER              TX   LAW ENFORCEMENT

            POWER LINES DOWNED BY A TREE.

&&

BARRY
Local storm report, Jun 3, 1:41 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
141 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     BURKEVILLE              31.00N 93.67W
06/03/2007                   NEWTON             TX   LAW ENFORCEMENT

            POWER LINES DOWNED.

&&

BARRY
Local storm report, Jun 3, 2:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
205 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 PM     TSTM WND DMG     9 NW JASPER             31.01N 94.10W
06/03/2007                   JASPER             TX   LAW ENFORCEMENT

            2 TREES DOWNED IN VICINITY OF HWY 255.

&&

BARRY
Local storm report, Jun 3, 2:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
209 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     TSTM WND DMG     11 N JASPER             31.08N 94.00W
06/03/2007                   JASPER             TX   LAW ENFORCEMENT

            TREE DOWNED POWER LINES ON HWY 1007.

&&

BARRY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:50 AM CDTSpecial Marine WarningLCH55 min
Jun 3, 10:45 AM CDTMarine Weather StatementLCH75 min
Jun 3, 1:26 PM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon64 min
Jun 3, 2:08 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu67 min
Jun 3, 2:22 PM CDTSevere Thunderstorm WarningLCHAllen, Jefferson Davis53 min
Jun 3, 2:55 PM CDTSevere Thunderstorm WarningLCHEvangeline, Rapides65 min
Jun 3, 3:12 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron, Jefferson Davis63 min
Jun 3, 3:19 PM CDTSevere Thunderstorm WarningLCHAcadia, Avoyelles, Saint Landry56 min
Jun 3, 3:48 PM CDTSevere Thunderstorm WarningLCHLafayette, Saint Martin, Vermilion57 min
Jun 3, 4:13 PM CDTSevere Thunderstorm WarningLCHIberia62 min
Jun 3, 4:54 PM CDTSevere Thunderstorm WarningLCHSaint Martin, St. Mary52 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.